advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Massachusetts, USA:

My teenage daughter with type 1 (diagnosed November 1, 1999) recently switched to Lantus. She takes 32 units at bedtime (9:00 p.m.) and uses Humalog to cover her meals. She has been waking in the morning, at 6 a.m., with low blood sugars, between 40 and 50 mg/dl [2.2 and 2.8 mmol/L]. Her bedtime blood sugars are within range. At dinner, she gives Humalog on a 1 unit for 10 grams scale. Could the Lantus cause the morning lows even though there is no peak, or is it more likely her dinnertime insulin? How can we determine which one should be adjusted?

Answer:

It is likely the Lantus.

Quick options (all through the input of your own diabetes team):

  1. Decrease the Lantus somewhat.
  2. Split the Lantus so some is given in the morning with a more significantly lower dose at bedtime.
  3. Add more to the bedtime snack, perhaps with protein or extra carbohydrates such as uncooked cornstarch, as in an Extend Bar.

DS

DTQ-20050317100934
Original posting 25 Mar 2005
Posted to Hypoglycemia and Insulin Analogs

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:10:02
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.